Near-syncope is sudden weakness, dizziness, or feeling like you might pass out (faint). This may occur when getting up after sitting or while standing for a long period of time. Near-syncope can be caused by a drop in blood pressure. This is a common reaction, but it may occur to a greater degree in people taking medicines to control their blood pressure. Fainting often occurs when the blood pressure or pulse is too low to provide enough blood flow to the brain to keep you conscious. Fainting and near-syncope are not usually due to serious medical problems. However, certain people should be more cautious in the event of near-syncope, including elderly patients, patients with diabetes, and patients with a history of heart conditions (especially irregular rhythms).
Drop in blood pressure.
Low blood sugar.
Heart and circulatory problems.
Feeling sick to your stomach (nauseous).
Lie down right away if you start feeling like you might faint. Breathe deeply and steadily. Wait until all the symptoms have passed. Most of these episodes last only a few minutes. You may feel tired for several hours.
Drink enough fluids to keep your urine clear or pale yellow.
If you are taking blood pressure or heart medicine, get up slowly, taking several minutes to sit and then stand. This can reduce dizziness that is caused by a drop in blood pressure.
You have a severe headache.
Unusual pain develops in the chest, abdomen, or back.
There is bleeding from the mouth or rectum, or you have black or tarry stool.
An irregular heartbeat or a very rapid pulse develops.
You have repeated fainting or seizure-like jerking during an episode.
You faint when sitting or lying down.
You develop confusion.
You have difficulty walking.
Severe weakness develops.
Vision problems develop.
Understand these instructions.
Will watch your condition.
Will get help right away if you are not doing well or get worse.